Alert archive / Nebraska / Wind Advisories in 2014
Wind Advisory 12, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Mar 17, 2014, 2:59 PM MDT for 8 counties in Nebraska. It took effect at Mar 18, 2014, 9:00 AM MDT. It was in force for 52 min.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2014, 2:59 PM MDT (20:59 UTC)
- In effect from
- Mar 18, 2014, 9:00 AM MDT
- Expired
- Mar 18, 2014, 9:52 AM MDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 127 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2678 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
587 WWUS73 KLBF 172059 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 359 PM CDT MON MAR 17 2014 ...GUSTY NORTHWEST WINDS EXPECTED TUESDAY... .STRONG NORTHWEST WINDS ARE EXPECTED TUESDAY MORNING INTO THE EARLY EVENING HOURS ACROSS THE SOUTHERN PANHANDLE AND SOUTHWEST NEBRASKA INCLUDING THE INTERSTATE 80 CORRIDOR EAST THROUGH CUSTER COUNTY. WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH ARE LIKELY. WINDS WILL SUBSIDE DURING THE EARLY EVENING HOURS. NEZ038-056>059-069>071-181100- /O.NEW.KLBF.WI.Y.0012.140318T1500Z-140319T0200Z/ CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...BROKEN BOW...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS 359 PM CDT MON MAR 17 2014 /259 PM MDT MON MAR 17 2014/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY. * TIMING: STRONG WINDS ARE EXPECTED TUESDAY MORNING AND WILL CONTINUE INTO THE EVENING HOURS. * WINDS: NORTHWEST WIND OF 25 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS: DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS ACROSS THE ADVISED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JACOBS/SNIVELY
2 follow-up statements
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
653 WWUS73 KLBF 181552 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1052 AM CDT TUE MAR 18 2014 NEZ038-071-181700- /O.CAN.KLBF.WI.Y.0012.000000T0000Z-140319T0200Z/ CUSTER-FRONTIER- INCLUDING THE CITIES OF...BROKEN BOW...CURTIS...EUSTIS 1052 AM CDT TUE MAR 18 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. STRONG WINDS ARE STILL EXPECTED...HOWEVER SNOWFALL IS ALSO EXPECTED WITH REDUCED VISIBILITIES AT TIMES. A WINTER WEATHER ADVISORY HAS BEEN ISSUED TO REPLACE THE WIND ADVISORY. $$ MASEK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Mar 17, 11:53 AM MDT, 3 hours 6 minutes earlier.
Area forecast discussion, Mar 17, 11:53 AM MDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1253 PM CDT MON MAR 17 2014 .SYNOPSIS... ISSUED AT 402 AM CDT MON MAR 17 2014 SURFACE LOW PRESSURE CURRENTLY LOCATED ACROSS MONTANA INTO NORTH DAKOTA. TEMPERATURES FAIRLY MILD IN THE UPPER 30S TO LOWER 40S WITH WINDS MAINLY SOUTHWEST AT 5 TO 15 MPH. CONSIDERABLE HIGH CLOUDINESS CONTINUES TO STREAM ACROSS WRN NEBR FROM THE ROCKIES. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 402 AM CDT MON MAR 17 2014 TODAY...THE UPPER RIDGE BREAKS DOWN TODAY AS A LOW PRESSURE SYSTEM PUSHES ACROSS THE ROCKIES. A THERMAL RIDGE WILL PUSH TEMPS INTO THE 70S. WITH THE UNSEASONABLE WARM AIR...WILL SEE ANOTHER DAY WHERE DEW PTS DROP AND MIN RH VALUES FALL TO THE 10 TO 15 PERCENT RANGE...POSSIBLY LOWER. SW WINDS INCREASE BY 17Z AND RANGE FROM 10 TO 20 MPH WITH GUSTS TO 25 MPH. THIS WILL RESULT IN A RED FLAG WARNING TO REMAIN IN EFFECT TODAY. LATE IN THE AFTERNOON SURFACE LOW PRESSURE WILL MOVE INTO THE CENTRAL FA...WITH WEST WINDS INTO THE PNHDLE AND WESTERN SANDHILLS. THE PRESENCE OF SLIGHTLY NEGATIVE LIS AND VERY STEEP LAPSE RATES NEAR 10C/KM BELOW 700MB DO SUPPORT ISOLATED SHOWERS OR THUNDERSTORMS AFTER 4 PM CDT MAINLY WEST OF VALENTINE THROUGH BIG SPRINGS. TONIGHT...A CONTINUED SLIGHT CHANCE FOR RAIN SHOWERS AND ISOLATED THUNDERSTORMS WEST OF SPRINGVIEW THROUGH OGALLALA THIS EVENING. UPPER TROUGH WILL MOVE INTO THE PANHANDLE LATE THIS EVENING AND MOVE THROUGH MOST OF WRN NEBR LATE TONIGHT. THIS WILL BRING A COLD FRONT QUICKLY ACROSS WRN NEBR TONIGHT WITH NW WINDS OF 20 TO 35 MPH AFTER MIDNIGHT WEST OF HWY 83. MODEL DIFFERENCES REMAIN LARGE ENOUGH BETWEEN THE NAM AND GFS TO CONTINUE A MODEL BLEND. THE GFS DEVELOPS A CLOSED LOW IN FAR NWRN KS WHILE THE NAM REMAINS ACROSS NRN NEBR. REGARDLESS OF SOLUTION...RAIN CHANGING TO SNOW IS LIKELY TO CATEGORICAL ACROSS SHERIDAN AND CHERRY COUNTY. WITH COLDER AIR MOVING IN...RAIN OR SNOW ACROSS THE NORTHWEST TO CHANGE TO ALL SNOW AFTER 09Z ALONG WITH AREAS OF BLOWING SNOW. DUE TO WARM GROUND...SOME MELTING SNOW TO OCCUR AND LIMIT ANY SNOW ACCUMULATIONS TO MAINLY 1-2 INCHES NWRN CHERRY AND NORTH HALF OF SHERIDAN COUNTY. THE NAM SOLUTION HOWEVER FOCUSES 06Z-12Z QPFS OF 1/4 TO 1/2 INCH IN THAT AREA FOR HIGHER SNOWFALL TOTALS POSSIBLE. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 402 AM CDT MON MAR 17 2014 STRONG LOW PRESSURE SYSTEM WILL BE CROSSING THE STATE ON TUESDAY. MODELS HAVE SHIFTED SOUTH WITH THE STORM TRACK FROM EARLIER RUNS AND CONFIDENCE IN RESULTING WEATHER HAS BEEN LOWERED. MODELS IN GOOD AGREEMENT BRING COLDER AIR ALOFT BEHIND THE FRONT...WITH 850 MB TEMPS BELOW ZERO ACROSS NW NEB BY MORNING AND SPREADING S AND E THROUGH THE DAY. TEMPS A CONCERN AS GUIDANCE WARMS AFTERNOON TEMPS INTO THE LOWER 40S ACROSS MUCH OF THE AREA. THINK THIS IS OVERDONE WITH CAA AND CLOUDS HOLDING TEMPS FOR THE MOST PART IN THE MID AND UPPER 30S. PRECIP TYPE GENERALLY SNOW OR POSSIBLY A RAIN/SNOW MIX WITH TEMPS IN THE UPPER 30S. COULD SEE MUCH OF THE AFTERNOON PRECIP BE SNOW THEN AS SYSTEM EXITS TO THE EAST...THINNING OF CLOUDS WILL HELP TO WARM TEMPS CLOSER TO 40. ON TOP OF THIS WILL BE INCREASING NW WINDS. BUFKIT SOUNDINGS MIX 45 TO 50 KT WINDS TO THE SFC FOR MID DAY WHICH WOULD BE ENOUGH FOR HIGH WIND WARNING CONDITIONS...HOWEVER THINK THE MIXING IS OVERDONE. ANTICIPATE MIXING NOT AS FULL AS BUFKIT THINKS WITH THE THOUGHT TEMPS SHOULD BE COOLER AND RESULTING MIXING. THUS ANTICIPATE A HIGH END WIND ADVISORY CRITERIA. THE STRONGEST MAV GUIDANCE SUPPORTS THIS...WITH THE TYPICALLY LOWER MET AND EC GUIDANCE SUGGESTING LOW END ADVISORY. NO HEADLINE AT THIS TIME...AS THE COMBO OF SNOW AND WINDS MAY RESULT IN THE WINTER WX HEADLINE. HOWEVER SNOW AMOUNTS ARE IN QUESTION AS MOISTURE IS AVAILABLE FROM THE WEST ONLY. ALSO AFTER A DAY WITH FULL SUN AND HIGHS IN THE 70S...GROUND WILL BE WARM AND ABLE TO MELT INITIAL SNOWFALL. QPF AMOUNTS OF A TENTH OR TWO WITHIN THE FGEN BAND WOULD RESULT IN DAYTIME SNOWFALL OF UP TO 2 INCHES...HIGHEST ACROSS NRN NEB...HOWEVER WITH THE MELTING SNOW ACCUMULATION MAY BE LUCKY TO GET TO AN INCH ON GRASSY SURFACES. BY TOMORROW NIGHT THE SYSTEM WILL BE EXITING AND WINDS WILL BE DIMINISHING. HIGH PRESSURE CENTER IS TO THE SW...ACROSS THE CENTRAL ROCKIES...ALTHOUGH TEMPS SHOULD STILL BE ABLE TO FALL INTO THE 20S WITH DECREASING CLOUDS. REBOUNDING TEMPS FOR WED AND THURS WITH ZONAL TO SLIGHTLY NW FLOW. MORE SUN SHOULD HELP TO PUSH TEMPS INTO THE MID 40S TO MID 50S FOR WED...THEN MID 50S TO MID 60S FOR THURS. A MORE ACTIVE PATTERN TOWARDS THE END OF THE WEEK INTO THE WEEKEND. MAIN TRACK IS ACROSS THE DAKOTAS AND SRN CANADA AND A TRAILING FRONTAL BOUNDARY TO THE S. WITH EACH PASSING WAVE CAN NOT RULE OUT SOME LIGHT PRECIP. NO GULF MOISTURE YET...SO MOISTURE WILL BE TOP DOWN. WITH MORE CLOUDS AND A CHANCE FOR PRECIP...TEMPS SEASONAL OR COOLER...HIGHS IN THE 40S AND LOWER 50S AND LOWS IN THE 20S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1252 PM CDT MON MAR 17 2014 A STRONG STORM SYSTEM WILL MOVE ACROSS NEBRASKA TONIGHT AND TUESDAY WHICH WILL BRING STRONG WINDS ALONG WITH RAIN AND SNOW TO THE TERMINALS. BREEZY SOUTHERLY WINDS WILL DIMINISH THIS EVENING BUT WILL TURN TO THE WEST-NORTHWEST AND INCREASE OVERNIGHT AS THE COLD FRONT PASSES. WINDS WILL STRENGTHEN EARLIER OVER NORTHWEST NEBRASKA THEN WILL SPREAD SOUTHEAST THROUGH THE MORNING. THE PRESSURE GRADIENT BEHIND THE FRONT WILL BE VERY TIGHT AND WITH STRONG WINDS ALOFT /SPEEDS AT 60 TO 65KTS BETWEEN 3K AND 6K FEET...SURFACE WINDS ARE LOOKING TO GUST TO AROUND 40KTS DURING THE DAY TUESDAY. IN ADDITION TO THE WINDS...PRECIPITATION IS LOOKING MORE LIKELY...BEGINNING AROUND 12Z AT KVTN AND A LITTLE LATER AT KLBF. INITIALLY THE PRECIPITATION WILL FALL AS RAIN OR A RAIN/SNOW MIX DUE TO WARM AIR AT THE SURFACE...BUT AS COLDER AIR MOVES IN BEHIND THE FRONT THE PRECIPITATION WILL SWITCH TO SNOW. HAVE NOT INCLUDED A MENTION OF BLOWING SNOW IN THE FORECAST...BUT EXPECTING LOW VISIBILITIES DUE TO SNOW AND/OR A COMBINATION OF SNOW AND BLOWING SNOW. && .FIRE WEATHER... ISSUED AT 402 AM CDT MON MAR 17 2014 WARM AND DRY TODAY WITH HIGHS INTO THE 70S. CONTINUED VERY DRY AT THE SURFACE AND SEE NO REASON WE CAN NOT REPEAT THE LAST SEVERAL RED FLAG EVENTS WITH VERY LOW RH PERCENTAGES. GUIDANCE TANKS DEW PTS INTO THE TEENS ACROSS THE SW AND PORTIONS OF THE SANDHILLS...WITH LOWER 20S ELSEWHERE. ACTUAL DEWPOINTS COULD FALL EVEN LOWER BASED ON PAST RECENT EVENTS...SO WILL NEED TO CLOSELY MONITOR. RESULTING MIN RH VALUES ARE 9 TO 17 PERCENT...LOWEST ACROSS SW NEB AND HIGHEST NEAR THE NEB/S DAKOTA BORDER IN ZONE 204. SOUTHWEST WINDS AHEAD OF AN APPROACHING COLD FRONT WILL PUSH SPEEDS TO 15 TO 25 MPH. THUS WILL CONTINUE RED FLAG WARNING FOR ALL FIRE WEATHER ZONES. BEHIND A COLD FRONT TONIGHT...TEMPS MUCH COLDER IN THE UPPER 30S AND LOWER 40S FOR TUESDAY AFTERNOON...AND WILL HAVE A CHANCE FOR RAIN OR SNOW. FIRE WEATHER CONCERNS REMAIN LOWER THROUGH THE END OF THIS WEEK...ALTHOUGH THURSDAY WILL BE ELEVATED...AS TEMPERATURES REBOUND INTO THE UPPER 50S THE MID 60S AND MIN RH VALUES FALL BELOW 25 PERCENT IN SOME AREAS AGAIN. && .CLIMATE... ISSUED AT 402 AM CDT MON MAR 17 2014 ANOMALOUSLY WARM TEMPERATURES TODAY SHOULD FALL SHORT OF RECORD TERRITORY. RECORDS FOR TODAY WERE SET JUST 2 YEARS AGO /2012/ AND ARE ALL IN THE LOWER 80S AND SHOULD BE SAFE AS FORECAST HIGHS ARE IN THE 70S. && .LBF WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ204-206-208>210-219. && SYNOPSIS...ROBERG SHORT TERM...ROBERG LONG TERM...MASEK AVIATION...BROOKS FIRE WEATHER...ROBERG CLIMATE...MASEK
Hazardous weather outlook, Mar 17, 2:46 PM MDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CDT MON MAR 17 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-182100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 346 PM CDT MON MAR 17 2014 /246 PM MDT MON MAR 17 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. WARM DRY AIR IN PLACE OVER WESTERN NEBRASKA IN COMBINATION WITH BREEZY SOUTHWEST WINDS WILL CONTINUE TO CREATE CRITICAL FIRE CONDITIONS THROUGH LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A DEEPENING LOW PRESSURE AREA WITH AN ASSOCIATED STRONG COLD FRONT WILL AFFECT WESTERN AND NORTH CENTRAL NEBRASKA FOR MUCH OF TUESDAY. A BAND OF SNOW WILL MOVE EAST ACROSS THE AREA FROM EARLY TUESDAY MORNING THROUGH THE AFTERNOON. LIGHT ACCUMULATION OF SNOW IS ALSO POSSIBLE...GENERALLY 1 TO 3 INCHES FOR AREAS ALONG AND NORTH OF HIGHWAY 92. IN ADDITION...STRONG WINDS /GUSTS TO 55 MPH POSSIBLE/ WILL REDUCE VISIBILITY IN THE SNOW BAND AND WILL MAKE DIFFICULT DRIVING CONDITIONS FOR CROSS TRAFFIC AND HIGH PROFILE VEHICLES. SEE THE CORRESPONDING HEADLINES FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) SNIVELY/JACOBS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 3:15 PM MDT | Winter Weather Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 26 hr |
Nearby
Wind Advisories in Nebraska, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.